Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 73, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 13, 2002, 12:03 PM CDT for Marion County, Sequatchie County, Tennessee. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 13, 2002, 12:03 PM CDT (17:03 UTC)
- Expired
- May 13, 2002, 12:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 12:30 PM CDT | Thunderstorm Wind | Countywide, TN | |
| May 13, 12:45 PM CDT | Thunderstorm Wind | South Pittsburg, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 131703
SVRMRX
TNC115-153-131745-
/NEW.KMRX.SV.W.0097.131703-131745/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1200 PM CDT MON MAY 13 2002
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN EAST TENNESSEE
SEQUATCHIE COUNTY IN EAST TENNESSEE
* UNTIL 1245 PM CDT
* AT 1157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM DUNLAP TO 8 MILES WEST OF
JASPER...OR FROM DUNLAP TO 5 MILES NORTH OF BRIDGEPORT...MOVING
EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LONE OAK AROUND 1220 PM CDT
THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING...
WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES...
AND DAMAGE CHIMNEYS AND TV ANTENNAS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. $$
LAT...LON 3552 8544 3526 8551 3502 8583 3502 8551
3535 8526What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:15 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 13, 9:15 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 AM EDT MON MAY 13 2002 LINE OF THUNDERSTORMS MOVING THROUGH OUR EASTERN ZONES WITH BEST STORMS IN THE NORTH. NEW WATCH BOX ISSUED TO REPLACE OLD ONE. WILL ISSUE UPDATE SHORTLY WITH NEW BOX. FRONT STILL IN WEST TN...BUT NOT MUCH CONVECTION DEVELOPING AHEAD OF IT. .MRX... NC...WIND ADVISORY FOR MONDAY FOR ZONES NCZ060>061. TN...WIND ADVISORY FOR MONDAY FOR ZONES TNZ012>018...TNZ035>047... TNZ067>074...TNZ081>087...TNZ098>102. VA...WIND ADVISORY FOR MONDAY FOR ZONES VAZ001>002...VAZ005>006... VAZ008. GH
In the hours before
Local storm report, May 13, 10:07 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1107 AM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM WALKER MOUNTAIN VA WIND DAMAGE
05/13/02 WASHINGTON TREES DOWN ON POWER LINES.
REPORTED BY POWER COMPANY.
GMLocal storm report, May 13, 10:09 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1109 AM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM WALKER MOUNTAIN VA WIND DAMAGE
05/13/02 WASHINGTON TREES DOWN ON POWER LINES.
REPORTED BY POWER COMPANY.
GMLocal storm report, May 13, 10:10 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1110 AM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM WALKER MOUNTAIN VA WIND DAMAGE
05/13/02 WASHINGTON TREES DOWN ON POWER LINES.
REPORTED BY POWER COMPANY.
GMLocal storm report, May 13, 10:11 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1111 AM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM WALKER MOUNTAIN VA WIND DAMAGE
05/13/02 WASHINGTON TREES DOWN ON POWER LINES.
REPORTED BY POWER COMPANY.
GMLocal storm report, May 13, 11:16 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1216 PM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM WALKER MOUNTAIN VA WIND DAMAGE
05/13/02 WASHINGTON TREES DOWN ON POWER LINES.
REPORTED BY POWER COMPANY.
1030 AM SE SHADY VALLEY TN WIND DAMAGE
05/13/02 JOHNSON TREES DOWN ON HWY 421
SOUTHEAST OF SHADY VALLEY.
REPORTED BY LAW ENFORCEMENT
MEPLocal storm report, May 13, 11:55 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1255 PM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM WALKER MOUNTAIN VA WIND DAMAGE
05/13/02 WASHINGTON TREES DOWN ON POWER LINES.
REPORTED BY POWER COMPANY.
1030 AM SE SHADY VALLEY TN WIND DAMAGE
05/13/02 JOHNSON TREES DOWN ON HWY 421
SOUTHEAST OF SHADY VALLEY.
REPORTED BY LAW ENFORCEMENT.
0845 AM NORTH PART COUNTY TN WIND DAMAGE
05/13/02 KNOX TREE AND POWER LINES DOWN
IN NORTH PART OF COUNTY.
REPORTED BY COUNTY HIGHWAY
DEPARTMENT.
0845 AM MAYNARDVILLE TN WIND DAMAGE
05/13/02 UNION TWO LARGE TREES BLOW DOWN
ACROSS HIGHWAY NEAR
MAYNARDVILLE. REPORTED BY
COUNTY HIGHWAY DEPARTMENT.
0925 AM WEBER CITY VA WIND DAMAGE
05/13/02 SCOTT TREES DOWN ON ROUTE 78 7
MILES NE OF WEBER CITY IN
SOUTH PART OF COUNTY.
REPORTED BY LAW
ENFORCEMENT.
0950 AM BLOUNTVILLE TN WIND DAMAGE
05/13/02 SULLIVAN POWER LINES DOWN ON SHADOW
TOWN ROAD. REPORTED BY LAW
ENFORCEMENT.
0950 AM BRISTOL VA WIND DAMAGE
05/13/02 INDEPENDENT CITY TREES DOWN IN VARIOUS
PLACES THROUGHOUT THE CITY.
REPORTED BY POWER COMPANY.
0845 AM COUNTY WIDE TN WIND DAMAGE
05/13/02 GRAINGER TREES DOWN COUNTY WIDE.
REPORTED BY DISPATCH.
0915 AM TREADWAY TN WIND DAMAGE
05/13/02 HANCOCK TREES DOWN VICINITY OF
TREADWAY AND ALSO NEAR
KYLES FORD. REPORTED BY
HIGHWAY DEPT.
0925 AM ROGERSVILLE TN WIND DAMAGE
05/13/02 HAWKINS TREES DOWN COUNTY WIDE AND
ALSO POWER LINES DOWN IN
ROGERSVILLE. REPORTED BY
HIGHWAY DEPARTMENT AND LAW
ENFORCEMENT.
0845 AM WASHBURN TN WIND DAMAGE
05/13/02 GRAINGER ROOF BLOWN OFF GAS STATION
NEAR DOTSON AND ALSO ONE
TREE DOWN IN VICINITY.
REPORTED BY LAW
ENFORCEMENT.
0725 AM BIG SOUTH FORK PARK TN WIND DAMAGE
05/13/02 SCOTT TREES DOWN ACROSS HWY 297
AND OTHERS AGAINST POWER
LINES IN BIG SOUTH FORK
PARK. REPORTED BY PARK
RANGER.
0840 AM COUNTY WIDE TN WIND DAMAGE
05/13/02 CLAIBORNE TREES DOWN COUNTY WIDE.
REPORTED BY LAW
ENFORCEMENT.
0800 AM JACKSBORO TN WIND DAMAGE
05/13/02 CAMPBELL FEW TREES DOWN. REPORTED
BY LAW ENFORCEMENT.
GMThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 6:00 AM CDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 45 min |
| May 13, 6:49 AM CDT | Severe Thunderstorm Warning | MRX | Campbell | 26 min |
| May 13, 7:23 AM CDT | Severe Thunderstorm Warning | MRX | Anderson, Claiborne, Grainger, Knox, Union | 37 min |
| May 13, 7:46 AM CDT | Severe Thunderstorm Warning | MRX | Hancock | 44 min |
| May 13, 8:04 AM CDT | Severe Thunderstorm Warning | MRX | Hawkins | 41 min |
| May 13, 8:32 AM CDT | Severe Thunderstorm Warning | MRX | Sullivan | 43 min |
| May 13, 9:05 AM CDT | Severe Thunderstorm Warning | MRX | Carter, Johnson | 40 min |
| May 13, 9:58 AM CDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 47 min |
| May 13, 11:23 AM CDT | Severe Thunderstorm Warning | MRX | Marion | 37 min |
| May 13, 12:19 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 56 min |
| May 13, 12:51 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 54 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.